MAUDE Adverse Event Report: BECTON DICKINSON MICROBORE TRI-FUSE EXTENSION SET, 3 IV.C; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON MICROBORE TRI-FUSE EXTENSION SET, 3 IV.C; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MZ9270
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: mz9270 batch#: unknown.It was reported by the customer that we had an incident where tpn filter was leaking.No harm, but nurse had to break into sterile lane and change product, and a leak/opening in line could introduce bacteria and potentially put patient at risk for a bloodstream infection.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#: mz9270, batch#: 24039216.It was reported by the customer that we had an incident where tpn filter was leaking.Verbatim: we had an incident where tpn filter was leaking.I have sample available to send it to you.Please advise next process.I have cc'd nurse educator to this email if you have any clinical questions.Additional info: 1.The defect was observed during use on a patient.2.No, but nurse had to break into sterile lane and change product, and a leak/opening in line could introduce bacteria and potentially put patient at risk for a bloodstream infection.3.(b)(6) 2024.5.There has been lots of issues within the past year with our tpn filters, but i believe since the most recent product change (b)(6) 2024) - this is the second occurrence 6.No.
 
Additional Manufacturer Narrative
It was reported that the filter was leaking.One sample model mz9270, lot 24039216 was returned for investigation.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The sample was primed with water, but the filter membrane was not filtering out air.The sample was flushed, the membrane was dried, and the hydrophobicity of the membrane was restored.The reason for the membrane leaking is that the hydrophobicity of the membrane must have been compromised during use and not during the manufacturing process.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
MICROBORE TRI-FUSE EXTENSION SET, 3 IV.C
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20902320
Report Number9616066-2024-02031
Device Sequence Number9032479
Product Code FPA
UDI-Device Identifier10885403240737
UDI-Public(01)10885403240737
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMZ9270
Device Lot Number24039216
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown